Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Arrhythmias
Question: Rolling sensation in chest
|rileysales - Sat Aug 11, 2007 8:22 pm||
I 33 year old female that has had problems for years with anxiety. 3 years ago I went to the emergency room with a pulse rate of 150 - I had EKG's and also a heart echo and everything came back normal. I was put on Ziac (2.5) which I take 1/2 a pill daily. I do however catch myself holding my breath without even realizing it - problay anxiety related. It is then then that I feel what I guess is a palpitation - it feels like my heart either skips a beat or rolls.... I am trying to cut back on my caffeine. I also have alot of stress that I am trying to control with deep breathing etc... Should I be worried about this? I also feel like my upper back is tight and stiff alot of the time - this seems to get worse when the palpitations get worse. My dr tells me that it is anxiety but I am worried that I may have a heart condition. My dad has struggled with these same issues for years. Please advise
|Dr. Chan Lowe - Sat Aug 25, 2007 3:39 pm||
Anxiety can certainly cause the symptoms you are describing. The rolling sensation you are feeling may be due to PVC's (premature ventricular contractions). These are often described as feeling like a missed heart beat; however, the beat did occur but too soon so the pause afterwards was longer.
If you are beginning to have this sensation more it is probably a good idea to see your doctor again to make sure everything is OK.
Cutting back on caffeine can help with PVC's and with anxiety so this is a good idea.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.